MAUDE Adverse Event Report: MEDTRONIC MEXICO AXIUM 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO AXIUM 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number QC-4-12-3D
Medical Device Problem Codes Material Deformation (2976); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/07/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3: analysis of the axium coil revealed that the axium implant coil pushwire was found to be kinked at ~165.0cm from proximal end.The implant coil was found to be stretched within and out of introducer sheath.The coil was unable to be pushed out from within the introducer sheath for further evaluation as it was found to be stuck within the introducer sheath.All other subassemblies appeared to be normal, and no other anomalies were observed.The axium implant coil could not be used for resistance testing with an in-house micro catheter due to its damaged condition.Based on the device analysis and reported information, the customer¿s report of ¿coil resistance/stuck in catheter¿ could not be confirmed as the axium implant coil could not be used for resistance testing with an in-house micro catheter due to its damaged condition.Based on the device analysis and the reported information, the customer¿s report of ¿pusher kink/damage¿ was confirmed as the axium pusher was found to be kinked; however, the cause of the damage could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that an axium coil was stuck in the middle of the catheter.The reported device and accessory devices were prepared as indicated in the instruction for use (ifu).The patient was being treated for a ruptured right posterior inferior cerebellar artery aneurysm with a saccular morphology.Aneurysm dimension: max diameter 6 mm and neck diameter 4 mm.The patient¿s blood flow was normal and vessel tortuosity was minimal.The treatment plan was a stent placement plus a coil embolization.The catheter was sent to the distal end of the posterior inferior cerebellar artery and the microcatheter was inserted into the aneurysm.The axium coil was hydrated and sent into the microcatheter.When delivered into the microcatheter, the surgeon indicated that there was resistance and was difficult to push.After withdrawing the coil, it was found that the proximal push rod of the coil was kinked.Then coil was replaced and the procedure was completed.There were no patient symptoms or complications associated with this event.Additional information was received that the cause of the resistance was not determined.

Brand Name
AXIUM 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
Manufacturer (Section G)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX   22570
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key18943327
Report Number9612164-2024-01347
Device Sequence Number20933964
Product Code KRD
UDI-Device Identifier00763000320997
UDI-Public00763000320997
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/05/2025
Device Model NumberQC-4-12-3D
Device Catalogue NumberQC-4-12-3D
Device Lot Number223745235
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/05/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/29/2024
Initial Report FDA Received Date03/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/05/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age59 YR
Patient SexFemale